MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA CATHETER W/SOLO VALVE TECH AND TPS 5F TL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA CATHETER W/SOLO VALVE TECH AND TPS 5F TL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Material Frayed (1262); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refn2120 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "the guidewire appears to be bent or broken, this occurred during placement." no other information provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a bent stylet is confirmed.One 5 fr triple lumen powerpicc provena solo catheter with a 3cg stylet inserted into the red lumen was returned for evaluation.An initial visual observation showed use residue on the returned sample.A bend was observed in the catheter near the 19 cm depth marker and the stylet within this location of the catheter was found to be bent once it was removed.Some shape memory was observed in the catheter near the 19 cm depth marker after the stylet was removed.About 21.5 cm of the stylet was protruding from the t-lock, and two bends were observed in this portion of the stylet approximately 20 cm and 21.5 cm distal to the yellow handle.The locations and physical characteristics of the bends observed in the returned stylet as well as the indication from the complainant that the reported event occurred during the placement procedure suggests the stylet was likely damaged during use.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported via phone call "the guidewire appears to be bent or broken, this occurred during placement.Patient has since passed away, unrelated to the device malfunction.Patient has since passed away, unrelated to the device malfunction.".

Brand Name
POWERPICC PROVENA CATHETER W/SOLO VALVE TECH AND TPS 5F TL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12136922
Report Number3006260740-2021-02649
Device Sequence Number4751704
Product Code LJS
UDI-Device Identifier00801741112751
UDI-Public(01)00801741112751
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1395108D
Device Lot NumberREFN2120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;